Skip to main content

A power function with a fixed finite gap everywhere

  • Carmi Merimovich (a1)

We give an application of the extender based Radin forcing to cardinal arithmetic. Assuming κ is a large enough cardinal we construct a model satisfying 2κ = κ+n together with 2λ = λ+n for each cardinal λ < κ, where 0 < n < ω. The cofinality of κ can be set arbitrarily or κ can remain inaccessible.

When κ remains an inaccessible, Vκ is a model of ZFC satisfying 2λ = λ+n for all cardinals λ.

Hide All
[1]Baumgartner, James, Iterated forcing, Surveys in Set Theory, London Mathematical Society Lecture notes, vol. 87, Cambridge University Press, Cambridge, 1983, pp. 155.
[2]Cantor, Georg, Über eine Eigenschaft des Inbegriffs aller reellen algebraischen Zahlen, Journal für die Reine und Angewandte Mathematik, vol. 77 (1874), pp. 258262.
[3]Cantor, Georg, Ein Bertrag zur Mannigfaltigkeitslehre, Journal für die Reine und Angewandte Mathematik, vol. 84 (1878), pp. 242258.
[4]Cohen, Paul, The independence of the continuum hypothesis, Proceedings of the National Academy of Sciences. United States of America, vol. 50 (1963), pp. 105110.
[5]Cummings, James, A model in which GCH holds at successors but fails at limits, Transactions of the American Mathematical Society, vol. 329 (1992), no. 1, pp. 139.
[6]Cummings, James and Woodin, Hugh, A book on Radin forcing, chapters from unpublished book.
[7]Devlin, Keith and Jensen, Ronald, Marginalia to a theorem of Silver, Logic conference Kiel 1974, Lecture Notes in Mathematics, vol. 499, Springer, Berlin, 1974, pp. 115142.
[8]Easton, William, Powers of regular cardinals, Annals of Mathematical Logic, vol. 1 (1970), pp. 139178.
[9]Foreman, Matthew and Woodin, Hugh, GCH can fail everywhere, Annals of Mathematics, vol. 133 (1991), no. 2, pp. 135.
[10]Galvin, Fred and Hajnal, András, Inequalities for cardinal powers, Annals of Mathematics, vol. 101 (1975), pp. 491498.
[11]Gitik, Moti, Changing cofinalities and the non-stationary ideal, Israel Journal of Mathematics, vol. 56 (1986), pp. 280314.
[12]Gitik, Moti and Magidor, Menachem, The singular cardinal hypothesis revisited, Set Theory of the Continuum (Judah, Haim, Just, Winfried, and Woodin, Hugh, editors), Springer-Verlag, 1992, pp. 243278.
[13]Gitik, Moti and Merimovich, Carmi, Possible values for and , Annals of Pure and Applied Logic, vol. 90 (1997), pp. 193241.
[14]Gitik, Moti and Mitchell, William J., Indiscernible sequences for extenders, and the singular cardinal hypothesis, Annals of Pure and Applied Logic, vol. 82 (1996), no. 3, pp. 273316.
[15]Gödel, Kurt, The consistency of the axiom of choice and of the generalized continuum hypothesis, Annals of Mathematics Studies, vol. 3 (1940), pp. 491498.
[16]Magidor, Menachem, On the singular cardinal problem I, Israel Journal of Mathematics, vol. 28 (1977), pp. 131.
[17]Magidor, Menachem, On the singular cardinal problem H, Annals of Mathematics, vol. 106 (1977), pp. 517549.
[18]Magidor, Menachem, Changing cofinality of cardinals, Fundamenta Mathematicae, vol. 99 (1978), pp. 6171.
[19]Merimovich, Carmi, Extender based Radin forcing, Transactions of the American Mathematical Society, (1998), arXiv:matri.L0/0001121. Submitted.
[20]Mitchell, William, The core model for sequences of measures I, Mathematical Proceedings of the Cambridge Philosophical Society, vol. 95 (1984), pp. 229260.
[21]Mitchell, William, How weak is a closed unbounded ultrafilter?, Logic Colloquium '80 (van Dalen, D., Lascar, D., and Smiley, J., editors), North-Holland, 1992, pp. 209230.
[22]Prikry, Karel, Changing measurable into accessible cardinal, Dissertationes Mathematicae, vol. 68 (1970), pp. 552.
[23]Radin, Lon Berk, Adding closed cofinal sequences to large cardinals, Annals of Mathematical Logic, vol. 22 (1982), pp. 243261.
[24]Scott, Dana, Measurable cardinals and constructible sets, Bulletin de l'Académie Polonaise des Sciences, Série des Sciences Mathématiques, Astronomiques et Physiques, vol. 9 (1961), pp. 521524.
[25]Segal, Miri, On powers of singular cardinals with cofinality > ω, Master's thesis, The Hebrew University of Jerusalem, 1995.
[26]Shelah, Saharon, Proper forcing, Lecture Notes in Mathematics, vol. 940, Springer, Berlin, 1982.
[27]Silver, Jack, On the singular cardinal problem, Proceedings of the International Congress on Mathematicians (Vancouver), 1974, pp. 115142.
[28]Silver, Jack, Notes on reverse Easton forcing, unpublished.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *



Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed